Alert archive / Missouri / Areal Flood Advisories in 2011

Areal Flood Advisory 21, NWS Springfield, MO

September 10, 2011Dent County, Missouri

NWS Springfield, MO issued this areal flood advisory at Sep 10, 2011, 6:07 PM CDT for Dent County, Missouri. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Sep 10, 2011, 6:07 PM CDT (23:07 UTC)
Expired
Sep 10, 2011, 9:00 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Dent County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WGUS83 KSGF 102307
FLSSGF

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT SAT SEP 10 2011

MOC065-110200-
/O.NEW.KSGF.FA.Y.0021.110910T2307Z-110911T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENT MO-
607 PM CDT SAT SEP 10 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD ADVISORY FOR...
  CENTRAL DENT COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 900 PM CDT.

* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL ACROSS THE ADVISORY AREA. RAINFALL ESTIMATES OF
  ONE TO TWO INCHES HAVE FALLEN WITHIN THE PAST HOUR WITH STORMS
  TRAINING OVER THE SAME LOCATIONS.

* RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE MINOR FLOODING.
  CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3748 9175 3765 9176 3766 9132 3746 9132

$$

LINDENBERG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood advisory went out at Sep 10, 5:42 PM CDT, 25 minutes earlier.

Area forecast discussion, Sep 10, 5:42 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT SAT SEP 10 2011

...UPDATE TO AVIATION...

.DISCUSSION...

CURRENTLY...SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED
AROUND THE PERIPHERY OF THE REMNANTS OF TROPICAL STORM LEE. THE
CENTER OF CIRCULATION IS NEARLY OVER SPRINGFIELD. EXPECT STORMS TO
CONTINUE DEVELOPING THROUGH THE AFTERNOON WITHIN THE UNCAPPED AND
INCREASINGLY MOIST AIRMASS OVER THE REGION.

DURING THE SHORT TERM (TONIGHT THROUGH TUESDAY)...THE UPPER LEVEL
LOW WILL CONTINUE TO PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS
OVER THE OZARKS INTO THIS EVENING. THE SHOWERS AND STORMS WILL
REMAIN SCATTERED AND SHORT LIVED IN NATURE ESPECIALLY IN THE
VICINITY OF THE UPPER LOW WHERE THE COLD CORE ALOFT WILL ENHANCE
THE CONVECTION. WHILE THERE IS SOME INSTABILITY AVAILABLE AND
PRECIPITABLE WATER VALUES HAVE INCREASED TO A LITTLE OVER AN
INCH...THERE JUST ISNT MUCH IN THE WAY OF FORCING. THE UPPER LEVEL
FLOW IS RATHER WEAK AS WELL AS NOTED ON THIS MORNINGS
SOUNDING...THE PROFILER FROM CONWAY AND THE RADAR WIND PROFILER.

ONCE THE SUN SETS THE LOSS OF DAYTIME HEATING WILL SPELL THE END FOR
ANY NEW CONVECTION THOUGH SOME ONGOING SHOWERS MAY LINGER. THE
UPPER LEVEL PATTER WILL THEN TRANSITION TO NORTHWEST FLOW THROUGH
MONDAY WITH THE UPPER LOW OPENING INTO A TROUGH AND LIFTING OUT OF
THE REGION SUNDAY WITH NORTHWEST FLOW IN PLACE BY MONDAY MORNING.

AS THE PATTERN CHANGES...RIDGING OVER THE SOUTHWEST WILL NOSE ITS
WAY INTO MISSOURI MONDAY ALLOWING TEMPERATURES TO CLIMB INTO THE
LOWER 90S ACROSS WESTERN MISSOURI AND THE OSAGE PLAINS. THIS WILL
BE SHORT LIVED AS THE NORTHWEST FLOW PATTERN ASSERTS ITSELF AND
TEMPERATURES BEGIN A DOWNWARD TREND BY THE MIDDLE OF THE WEEK ONCE A
COLD FRONT MOVES THROUGH THE REGION TUESDAY. HATCH

FOR THE LONGER TERM FORECAST (WED THROUGH SAT)...THE OVERALL
PATTERN LOOKS COOLER AND WETTER AS UPPER LEVEL DISTURBANCE KICK
OUT FROM THE LONG WAVE TROUGH OVER THE SOUTHWEST U.S. AND RIDE
OVER THE UPPER RIDGE PARKED ALONG THE NORTHERN GULF COAST. A
CANADIAN HIGH WILL BUILD SOUTHWARD ACROSS THE UPPER MIDWEST BY
SATURDAY AND WILL LIKELY SHUNT SOME OF THIS ACTIVITY
SOUTHWARD...BUT THE UPPER TROUGH AXIS STAYS PRETTY MUCH LOCKED IN
THROUGH THE WEEKEND ALONG THE WEST COAST. RIGHT NOW PLAN TO KEEP
CHANCE POPS GOING OVER MOST OF THE AREA THROUGH SATURDAY...WITH
COOLER THAN NORMAL TEMPERATURES...ESPECIALLY THURSDAY AND FRIDAY.
TERRY

&&

.AVIATION...

FOR THE 00Z TAFS...SCATTERED CONVECTION CONTINUES IN THE VICINITY
OVER THE UPPER LOW WHICH WAS CENTERED OVER THE MISSOURI OZARKS.
MOSTLY AIDED BY INSTABILIITY...SHOULD DIMINISH IN COVERAGE AND
INTENSITY AFTER 01Z. PUT IN SOME MVFR FOG FOR OVERNIGHT WITH A
LIGHT/CALM WIND EXPECTED AND MOIST BOUNDARY LAYER FROM THE
CONVECTION THIS EVENING...OTHERWISE EXPECT VFR CONDITIONS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 10, 3:45 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CDT SAT SEP 10 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
345 PM CDT SAT SEP 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 WEATHER HAZARDS EXPECTED...

 LIMITED LIGHTNING RISK.
 LIMITED HAIL RISK.

DISCUSSION...

 THERE IS A LIMITED RISK FOR ISOLATED THUNDERSTORMS FROM THIS
 AFTERNOON INTO EARLY THIS EVENING AS AN AREA OF LOW PRESSURE
 ALOFT DRIFTS OVER THE REGION. CLOUD TO GROUND LIGHTNING AND HAIL
 TO THE SIZE OF PEAS WILL BE THE PRIMARY HAZARD WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT
 AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 6:48 PM CDTSpecial Weather StatementSGFLawrence42 min
Sep 10, 6:55 PM CDTSpecial Weather StatementSGFShannon50 min

Nearby

Areal Flood Advisories in Missouri, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.